Forum

New DMD?

Hi all,

My nurse did tell me that I’ll be looking at having flu like symptoms for a couple of months when starting on rebif but I didn’t quite expect how bad it would be.

I’ve been on it for about a month now and I try to take it in the evening around 6/7, always with paracetamol/ibuprofen but I wake up at night with a splitting headache, bad chills and bad body aches. It’s starting to get to a point where I’m dreading the injection days as I end up in fits of tears for at least an hour trying to cope through it.

site reactions have been big 2p size red marks no matter what I do and I think I may have hit a capillary/vain the other night as I’ve come out in a big dark bruise and it’s made it painful to walk!

is it too early to throw in the towel? I’m finding it hard with a full time job getting up at 6 in a Morning feeling hungover and stiff

hi birdex

let your ms nurse know how you feel.

there are several oral therapies now so ask if you could switch to one of them.

you might be asked to give it another month ot two because side effects tend to reduce after a while.

have you told your employer that you have ms because if you have they have a duty to make reasonable adjustments for you.

injection site reactions are the pits.

carole x

Hi Carole,

Thanks for your reply. hopefully I’ll be able to speak to her Today!

Yeah employer fully aware! I’ve asked for different kind of adjustments I’d like but they turn me straight down, not sure where I stand with it all with them at the min they’re not the most sympathetic colleagues lol.

Thanks x

Sorry to hear that the meds make you feel so rough. Well worth a chat to the MS nurse who should try to help or explain the options. As for unsympathetic employer & colleagues, I dont want to be mean but if only they could feel like you are feeling just for 5 minutes. They would definitely change their tune then. Fingers crossed you get some proper support soon.

Mick

It’s so horrible, isn’t it? Managing a full time job whilst feeling so poorly must be so difficult. Could you not ask for some reasonable adjustments to your working hours? Perhaps come in a bit later? Not always feasible i know x As for the Rebif, if you are feeling so rough on it then how much longer are you expected to feel so bad? Surely the nurse can discuss other options. I started avonex this week and have had quite bad flu symptoms but worst was that my leg stopped working for a day, so im feeling like stopping after 1 week!!! Well done for keeping up the Rebif for so long…i know the feeling of dread!!!

That sounds horrid. I wouldn’t want to put up with that for long, TBH.

Anecdotal experience isn’t worth much. But for what it is worth, with Avonex I only had those sort of chills one single time in ten years. Otherwise, the sides were mild and stayed that way - and no site reactions, of course. I really wouldn’t have put up with feeling as bad as you do, and I don’t think you should either - not for very much longer anyway.

Other DMDs are available!

Alison

Weirdly she rang me today so she’s booked me an appointment to come in and discuss it! I know Mick I often feel that way too, thank you.

I can’t remember how I ever coped working full time and not having days off lol seems like an impossible task now!

Well long story short but the company I worked for sacked me due to it and then took me back on again so I feel very shy about asking but I did ask for a day off like mid week mainly for the fatigue and they said no, didn’t think of asking for perhaps coming in an hour later on injection days! Maybe they’d be more lenient to that.

she said it’s be around 3 months so looking at new year hopefully side effects will pass.

That sounds awful Emya, scary when it affects mobility so severely! Hope you start to feel better on it soon x